Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 20, 2002, 3:08 PM CST for Franklin County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2002, 3:08 PM CST (21:08 UTC)
- Expired
- Mar 20, 2002, 3:45 PM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 202108
SVRJAN
MSC037-202145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST WED MAR 20 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 345 PM CST
* AT 308 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BUDE...OR ABOUT 25 MILES WEST OF
BROOKHAVEN...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE OVER MCCALL CREEK BY 320 PM.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3154 9098 3138 9089 3140 9065 3161 9064
3162 9084What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:55 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 20, 10:55 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST WED MAR 20 2002 ONCE AGAIN THE MEANDERING BOUNDARY HAS STALLED OUT AND THIS TIME IT EXTENDS THROUGH THE HEART OF THE CWFA FROM NEAR COLUMBUS TO JACKSON TO JONESVILLE, LA. THIS BOUNDARY WILL SERVE TO FOCUS INITIAL AFTERNOON TSRA DEVELOPMENT THAT WILL ALL MOVE EWD BY PEAK HEATING BETWEEN 3-6PM. LATEST LAPS DATA INDICATING CAPES APPROACHING 2000J/KG OVER SRN MS WITH SSE SURFACE WINDS KEEPING A DECENTLY VEERING WIND PROFILE IN PLACE. THE MID-UPPER LEVEL LOW CENTER IN ERN TX OPENING UP AND STARTING TO ACCELERATE IN PAST 3 HOURS SO A MID LEVEL WIND MAX WILL ALSO ROTATE INTO THE WARM SECTOR TSRA OVER SRN MS THIS EVENING. THIS SPEED MAX SHOULD BRING THE SEVERE POTENTIAL TO FRUITION WITH DAMAGING WINDS FROM BOWING CONVECTIVE LINES THE MOST LIKELY THREAT FROM ABOUT BROOKHAVEN TO LAUREL/HBG. ZONES HAVE BEEN UPDATED TO MAINLY ADJUST HIGH TEMPERATURES AND WINDS FOR THIS AFTERNOON. PRELIM NUMBERS... JAN 78/51/69/36/54 99000 MEI 83/53/70/35/54 9+000 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 20, 10:16 AM CST, 4 hours 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1016 AM CST WED MAR 20 2002 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE AREA. AFTERNOON HEATING...RICH LOW LEVEL MOISTURE AND CONVERGENCE FROM THE FRONT WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT. AN AREA SOUTH OF A LINE FROM JONESVILLE LOUISIANA TO JACKSON TO MERIDIAN MISSISSIPPI WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. WITHIN THIS AREA THERE WILL BE ANOTHER AREA THAT WILL HAVE A HIGHER POTENTIAL FOR SEVERE STORMS. THIS AREA WILL BE MAINLY ALONG AND SOUTH OF HIGHWAY 84. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND BETWEEN 60 AND 70 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON ACROSS THE SOUTHERN AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 20, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 27 min |
| Mar 20, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 45 min |
| Mar 20, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.